MAUDE Adverse Event Report: COOK ENDOSCOPY ZILVER EXPANDABLE METAL BILIARY STENT SYSTEM; FGE, CATHETER, BILIARY, DIAGNOSTIC

COOK ENDOSCOPY ZILVER EXPANDABLE METAL BILIARY STENT SYSTEM; FGE, CATHETER, BILIARY, DIAGNOSTIC
Catalog Number ZILBS-10-8
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Foreign Body In Patient (2687)
Date of Event 11/22/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant product: cook tracer metro direct wire guide (mettii-35-480) investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The instructions for use precautions the user, "if the wire guide or stent cannot advance through the obstructed area, do not attempt to place the stent." the instructions for use under warnings state, "this stent is not intended to be removed.Attempts to remove the stent after placement may cause damage to the surrounding mucosa.This stent is considered to be a permanent implant." the instructions for use state, "with elevator open, advance device in short increments until it is endoscopically visualized exiting scope." the instructions for use state, "begin deployment of stent by holding wire guide port hub stationary and slowly pulling back on y-body, while monitoring position of stent fluoroscopically." the instructions for use states, "these biliary metal stents are not intended to be repositioned or removed after deployment in bile duct.In case of accidental deployment or improper placement (immediately following deployment), stent should be left in place and placement of a second stent should be attempted to achieve desired result." prior to distribution, all zilver metal biliary stent introduction systems are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that this lot met manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp) procedure, the physician used a cook zilver expandable metal biliary stent system.During the procedure the stent was partially deployed and could not come out from the catheter.The procedure was finished with another zilver expandable metal biliary stent system.Additional information was received on 12/08/16 stating the stent had been partially deployed 1 cm.
 
Additional Manufacturer Narrative
Concomitant products: cook tracer metro direct wire guide (metii-35-480).Investigation evaluation: our evaluation of the returned device could not confirm the report as described.Only 4 cm of the stent was returned.During a visual inspection of the partial stent, it was noted to be very mangled and torn.Due to the condition of the device, no further evaluation can be completed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The instructions for use precautions the user, "if the wire guide or stent cannot advance through the obstructed area, do not attempt to place the stent." the instructions for use, under warnings, state, "this stent is not intended to be removed.Attempts to remove the stent after placement may cause damage to the surrounding mucosa.This stent is considered to be a permanent implant." the instructions for use states, "with elevator open, advance device in short increments until it is endoscopically visualized exiting scope." the instructions for use states, "begin deployment of stent by holding wire guide port hub stationary and slowly pulling back on y-body, while monitoring position of stent fluoroscopically." the instructions for use warns, "these metal biliary stents are not intended to be repositioned or removed after deployment in bile duct.In case of accidental deployment or improper placement (immediately following deployment), stent should be left in place and placement of a second stent should be attempted to achieve desired result." prior to distribution, all zilver metal biliary stent introduction systems are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that this lot met manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Additional Manufacturer Narrative
Concomitant product: cook tracer metro direct wire guide (metii-35-480).Investigation evaluation: our evaluation of the returned device could not confirm the report as described.Only 4 cm of the stent was returned.During a visual inspection of the partial stent, it was noted to be very mangled and torn.Due to the condition of the device, no further evaluation can be completed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.Additional information was received from the user stating that part of the stent was in the endoscope.The instructions for use precautions the user, "if the wire guide or stent cannot advance through the obstructed area, do not attempt to place the stent." the instructions for use, under warnings, state, "this stent is not intended to be removed.Attempts to remove the stent after placement may cause damage to the surrounding mucosa.This stent is considered to be a permanent implant." the instructions for use states, "with elevator open, advance device in short increments until it is endoscopically visualized exiting scope." the instructions for use states, "begin deployment of stent by holding wire guide port hub stationary and slowly pulling back on y-body, while monitoring position of stent fluoroscopically." the instructions for use warns, "these metal biliary stents are not intended to be repositioned or removed after deployment in bile duct.In case of accidental deployment or improper placement (immediately following deployment), stent should be left in place and placement of a second stent should be attempted to achieve desired result." prior to distribution, all zilver metal biliary stent introduction systems are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that this lot met manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
The following was initially provided to the fda on 12/16/17: " during an endoscopic retrograde cholangiopancreatography (ercp) procedure, the physician used a cook zilver expandable metal biliary stent system.During the procedure the stent was partially deployed and could not come out from the catheter.The procedure was finished with another zilver expandable metal biliary stent system.Additional information was received on 12/08/16 stating the stent had been partially deployed 1 cm." only 4 cm of the complaint device was returned for evaluation.On 3/16/17, clarification was received that part of the device was left in the endoscope.

Brand Name
ZILVER EXPANDABLE METAL BILIARY STENT SYSTEM
Common Device Name
FGE, CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key6181758
Report Number1037905-2016-00504
Device Sequence Number13691875
Product Code FGE
UDI-Device Identifier10827002257310
UDI-Public(01)10827002257310(17)190128(10)W3671976
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K020788
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZILBS-10-8
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/22/2016
Device Age10 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/23/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date12/16/2016
Supplement Report FDA Received Date02/23/2017
04/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PENTAX ENDOSCOPE (UNKNOWN MODEL)
Patient Age65 YR